Bipolar Disorder 1

Hello Sir, My brother was diagnosed with Bipolar Disorder 1 three years back when he has one very swear episode of mania, (Some doctors say it was schizophrenia) . After that many medicine were tried to make him ok and within one year he started taking Abilify ( 15mg morning and 15mg at bedtime ) along with DEPAKINE CHRONO (500mg) at bedtime. He became normal due to these medicine and with family cooperation he started living normal life. But still he face some issues like sleeping more than normal person, and not taking important things more serious. Is this normal or still he needs more improvement. Regards, Amna Tariq

dr-aneel-kumar-keswani-psychiatrist-karachi

MBBS,FCPS | Karachi

review-img 178 Positive Reviews

hi there, it means you know more about the bipolar affective disorder which is episodic illness and its course of illness is episodic which means the patient get completely better in between the episodes and it has different presentations few patients only present with manic episodes and few with mania alternates with depression and other with mixed picture one more presentation is hypomania, on the other hand, schizophrenia is a continuous illness, it is very difficult here to talk about course and presentation it is the matter of psychiatric assessment, considering this case where patiently is on medication and quit stable, few things are very improtant here to notice either patient is developing depressive symptoms which need immediate attention and if patient is not functional which affects the daily routine like distrubed sleeping timings, diiet timings and excercise, one thing more some times medicines are sedative which affects the daily routine but here the medications are not sedative except a liittle sedation in DEPAKINE CHRONO, try to mitivate the patient to mantaind daily routing like a normal person like sleeping timings, diet timings and busy scehdule and better to visit your psychiatris for this issue if there is any else like other illnesses and sometimes addiction of any kind. thanks

dr-ismail-tariq-psychiatrist-lahore

MBBS, DPM, MCPS, FCPS | Lahore

review-img 39 Positive Reviews

You haven't mentioned if he is taking these medicine now as it may be drug induced.
Usually there is complete recovery of episodes. And pt is normal inbetween the episodes. However Final opinion is after complete assessment

Member
Patient

Post Owner


Yes Sir he is still taking one tablet abilify (15mg), one tablet DEPAKINE CHRONO (500mg) and one tablet Seroxat (20mg). These are medicine he is taking these days.

11 months ago

Dr. Ismail Tariq
Dr. Ismail Tariq - Psychiatrist

MBBS, DPM, MCPS, FCPS | Lahore | Book Appointment

review-img 39 Positive Reviews

Ok
Excessive sleep may be due to drugs.

11 months ago

Member
Patient

Post Owner


Thanks for the reply Sir.
 
Sir  I want to add more that from the last One year he was taking one tablet abilify (15mg) at morning and one tablet abilify (15mg) at night (Means Two tablets) , one tablet DEPAKINE CHRONO (500mg) and one tablet Seroxat (20mg).
 
Suddenly two months back he stopped taking all his medication  as he said I am ok now and I need more sleep with these medicine so it is better to withdraw these medicine .In the beginning doctor also told us that after three years of treatment if he feels quite well he can withdraw but slowly ( Because some people recover fully within three years time ) . But my brother stopped all medicine altogether  and with his this action his condition started becoming worse day by day and symptoms started coming back. Then we went to doctor and he scolded us because of this action and recommended us to continue with the same dose except  one morning dose of Abilify (15mg) which he asked us to discontinue  and just take one dose of abilify (15mg) at night along with  tablet DEPAKINE CHRONO (500mg) and one tablet Seroxat (20mg).
 
After continuing this medicine he started becoming normal again  again. My concern is that he has to continue .these medicine for full life or at any stage he can get fully recovered. Also how can family help him to recover , means what should be our attitude because sometimes he become stubborn and sometime he don't care for my mother and me (Although we know this is not his nature).
 
Dear Sir, Can I get your contact number ?
 
Regards, Amna Tariq

11 months ago

Dr. Ismail Tariq
Dr. Ismail Tariq - Psychiatrist

MBBS, DPM, MCPS, FCPS | Lahore | Book Appointment

review-img 39 Positive Reviews

Thank you. Bipolar is a tricky disease regarding its treatment. As medicine will have to be modify depending upon the stage or phase of disease. Therefore it is better if you keep one psychiatrist at a time.
Further discussion about psychosocial management can be done in session.
042-32591427,

11 months ago

dr-iqra-shakoor-psychiatrist-faisalabad

MBBS | Faisalabad

review-img 6 Positive Reviews

This treatment is enough. depakan is most important drug for him at this
stage. if his behaviour is better then u can discuss with your docter to
decrease the othe rmedication to reduce his sedation

Member
Patient

Post Owner


Hello,

Can anyone tell plzzz that abilify or DEPAKINE CHRONO cause diabetes in Bipolar Disorder patient. If they get should they stop these medicine and start taking other replacements?

Regards,
Amna Tariq

11 months ago

Member
Patient

Post Owner


Hello,

Can anyone tell plzzz that abilify or DEPAKINE CHRONO cause diabetes in Bipolar Disorder patient. If they get should they stop these medicine and start taking other replacements?

Regards,
Amna Tariq

11 months ago

dr-rahmat-ali-wagan-psychiatrist-larkana

his social and occupational aspects nèeds improvement

Member
Patient

Post Owner


What would be the impact of social and occupational aspects improvement? What further details you require sir?

11 months ago

dr-rahmat-ali-wagan-psychiatrist-larkana

sen? me details 

Member
Patient

Post Owner


Thanks sir for the reply. Kindly let me know that is this problem continue with time or it will be ok.

11 months ago